Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 110, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 14, 2005, 3:05 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2005, 3:05 PM CDT (20:05 UTC)
- Expired
- Sep 15, 2005, 9:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 142007
FFWSJU
PRC075-142200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
IN PUERTO RICO
JUANA DIAZ
* UNTIL 600 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO JACAGUAS
* AT 402 PM AST...A RIVER LEVEL SENSOR IN JUANA DIAZ INDICATED THAT
THE WATER LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING FROM
HEAVY RAINS EARLIER IN THE AFTERNOON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1803 6650 1801 6647 1805 6647 1806 6651
$$
BD1 follow-up statement
000
WGCA72 TJSJ 142144
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
541 PM AST WED SEP 14 2005
PRC075-142155-
JUANA DIAZ-
541 PM AST WED SEP 14 2005
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING COUNTY
IN PUERTO RICO
JUANA DIAZ
A USGS RIVER GAUGE LOCATED ALONG THE RIO JACAGUAS AT JUANA DIAZ HAS
INDICATED THAT THE RIO JACAGUAS HAS GONE WELL BELOW FLOOD STAGE AND
CONTINUES TO DROP. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED. HOWEVER...RIVERS AND CREEKS ACROSS THE WARNING AREA ARE
STILL ABOVE THEIR NORMAL LEVELS AND RESIDENTS SHOULD CONTINUE TO USE
CAUTION.
LAT...LON 1803 6650 1801 6647 1805 6647 1806 6651
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:00 AM CDT, 9 hours 5 minutes earlier.
Area forecast discussion, Sep 14, 6:00 AM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 700 AM AST WED SEP 14 2005 .DISCUSSION... NELY BL FLOW CONTINUES THIS MORNING ACROSS THE LOCAL AREA...OUT AHEAD OF LOW TO MID LEVEL CYCLONIC CURL NEAR 22N 62W...WITH TROF EXTENDING SWD INTO THE LEEWARDS. THIS FEATURE IS FORECAST TO MOVE WNW ACROSS THE LOCAL AREA DURING THE NEXT 24-36 HOURS...PUSHING AN ELONGATED BAND OF SIGNIFICANT LLVL MOISTURE ALONG AND AHEAD OF IT. BEST MOISTURE AND INSTABILITY HAS REMAINED ACROSS THE NE CARIB WATERS TO OUR S AND SE OVERNIGHT...AND THIS SHOULD BEGIN TO SLIDE W TODAY AND AFFECT LOCAL CARIB WATERS AND STX VICINITY. SUFFICIENT MOISTURE WILL ADVECT INTO AND ACROSS THE LOCAL ISLANDS TODAY...AND WITH AMPLE SUNSHINE...DIURNAL FORCING IS EXPECTED TO PRODUCE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. SELY FLOW BEHIND THE TROUGH AXIS WILL PREVAIL THURSDAY...BUT SUFFICIENT MOISTURE SHOULD LINGER FOR ANOTHER RELATIVELY ACTIVE WEATHER DAY. DRIER MORE STABLE CONDITIONS WITH SHALLOW LLVL MOISTURE ARE THEN EXPECTED THROUGH FRIDAY. MOISTURE ON THE BACKSIDE OF A LLVL TROF NOW ALONG 50W WILL MOVE INTO THE REGION FRIDAY NIGHT AND SATURDAY...BUT IS CURRENTLY FORECAST TO ADVECT MORE NW AND MUCH OF THIS MOISTURE MAY MOVE ACROSS THE LOCAL ATLANTIC AND PASS LARGELY NORTH OF THE LOCAL ISLANDS...AND SPREAD ACROSS THE AREA MORE SIGNIFICANTLY ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 40 50 50 20 STT 88 79 88 79 / 50 50 50 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, Sep 14, 5:30 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED SEP 14 2005 PRZ001>013-AMZ710>750-151030- 630 AM AST WED SEP 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A MID LEVEL TROUGH LOCATED TO THE NORTH OF PUERTO RICO THIS MORNING...WILL MOVE SLOWLY OVER THE LOCAL AREA TODAY TO ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS FEATURE IN COMBINATION WITH LOW LEVEL MOISTURE AND A NORTHEASTERLY WIND FLOW PLUS DIURNAL HEATING COULD INTERACT TO PRODUCE AN ACTIVE DAY OVER PARTS OF THE ISLAND. THE PRECIPITATION WILL BE MORE PREVALENT OVER THE WEST AND WEST-SOUTHWEST OF PUERTO RICO DURING THE AFTERNOON TO PRODUCE SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BE HEAVY ENOUGH TO PRODUCE URBAN AND STREAM FLOODING IN ISOLATED AREAS. LONG PERIOD NORTH AND NORTHWEST SWELLS FROM RECENT HURRICANES WILL CONTINUE TO MOVE THROUGH THE REGIONAL WATERS...CREATING MODERATE SIZED BREAKING WAVES ALONG THE LOCAL REEF LINES AND ATLANTIC BEACHES. THESE SURGING WAVES WILL GENERATE RIP CURRENTS ALONG THE SHORE LINE AND WITHIN THE SURF ZONE...AND LOCAL BEACH GOERS ARE URGED TO BE ALERT FOR THESE STRONG CURRENTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-151030- 630 AM AST WED SEP 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A MID LEVEL TROUGH LOCATED TO THE NORTH OF THE LOCAL ISLANDS THIS MORNING...WILL MOVE SLOWLY OVER THE LOCAL AREA TODAY TO ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS FEATURE IN COMBINATION WITH LOW LEVEL MOISTURE AND A NORTHEASTERLY WIND FLOW PLUS DIURNAL HEATING COULD INTERACT TO PRODUCE AN ACTIVE DAY OVER PARTS OF THE ISLANDS. WHAT TO EXPECT FOR TODAY...THE ENVIRONMENT WILL REMAIN MOIST AND UNSTABLE...WHICH WILL ONCE AGAIN HELP FOR MORE ACTIVE WEATHER ACROSS PARTS OF THE LOCAL AREA. PASSING SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED TO OCCUR FROM TIME TO TIME. LONG PERIOD NORTH AND NORTHWEST SWELLS FROM RECENT HURRICANES WILL CONTINUE TO MOVE THROUGH THE REGIONAL WATERS...CREATING MODERATE SIZED BREAKING WAVES ALONG THE LOCAL REEF LINES AND ATLANTIC BEACHES. THESE SURGING WAVES WILL GENERATE RIP CURRENTS ALONG THE SHORE LINE AND WITHIN THE SURF ZONE...AND LOCAL BEACH GOERS ARE URGED TO BE ALERT FOR THESE STRONG CURRENTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. 70
In the hours before
Local storm report, Sep 14, 2:20 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
320 PM AST WED SEP 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM WATER SPOUT MAYAGUEZ 18.20N 67.14W
09/14/2005 MAYAGUEZ PR BROADCAST MEDIA
LARGE WATERSPOUT REPORTED NEAR THE GUANAJIBO TUNA FISH
FACTORY AREA IN MAYAGUEZ. SEVERAL REPORTS RECEIVED...SOME
INDICATED POSSIBLE TORNADO BUT THEY COULD NOT SEE THE
FUNNEL TOUCHING GROUND.
&&
RMThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:19 PM CDT | Severe Thunderstorm Warning | JSJ | 41 min | |
| Sep 14, 1:29 PM CDT | Special Marine Warning | JSJ | 31 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.